| Model Number |
CF7-7-60 |
| Medical Device Problem Code |
Electrical /Electronic Property Problem (1198)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/10/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician was attempting to use a closurefast catheter during treatment of patients great saphenous vein (gsv).Moderate vessel tortuosity is reported.The lumen was flushed prior to use.The ifu (instruction for use) was followed during preparation, procedure, post-procedure.Tumescent infiltration utilized.Local anesthesia was used.It was reported after the treatment of 11 ablations in one leg in a bilateral case, an attempt was made to perform ablation on the other leg, but the advisory message "the connected device is broken.Please connect another device." was displayed on generator.A new catheter was opened and attempted to be used with the same generator and ablation could be performed once, but from the second time onward, the advisory message "the connected device is broken.Please connect another device." was displayed on generator again. ablation was stopped, and upon obtaining the patient's approval the surgical procedure was changed to stripping to complete procedure.
Additional Manufacturer Narrative
Product analysis: the closurefast device was returned.Lot#: 222480058 was confirmed on the device catheter label.No ancillary devices or images were returned for review with the device.No damage was noted to the catheter heating element/coil.The catheter cable connector was examined: all pins were visually inspected to be straight, and no anomalies were noted along the catheter shaft.The catheter connector was plugged into the resistance tester to perform continuity/resistance and connected to rfg for functional testing; the catheter was tested according to the test parameters, test methods, and acceptance criteria.Test 1.(e+/ e- test) (specification: 80 ohms to 113 ohms) ¿ result = 83.7 ohms test 2.(tc+/ tc- test) (specification: = 250 ohms) ¿ result = 111.3 ohms test 3.(resistor 1) (specification: 13.43 to 13.97 k ohms) result = 13.72 k ohms) test 4.(resistor 2) (specification: 7.90 k ohms to 8.22 k ohms) result = 8.08 k ohms) all 4 tests passed as per the acceptance criteria.The catheter was connected and recognized by both the rfg3 and rfg2 lab generators when plugged in.When the temperature rose to 120 c, the device completed the cycle without seeing an advisory message.Device passed the continuity/resistance and functional testing.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.